Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 2, NWS Memphis, TN

January 19, 2023Dunklin County, Pemiscot County, Missouri; 16 counties in Tennessee; 5 counties in Arkansas

NWS Memphis, TN issued this wind advisory at Jan 19, 2023, 10:33 AM CST for Dunklin County, Pemiscot County, Missouri; 16 counties in Tennessee; 5 counties in Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2023, 10:33 AM CST (16:33 UTC)
Expired
Jan 19, 2023, 1:43 PM CST
In force
3 hr
Issued by
NWS Memphis, TN
All 23 counties

Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2023-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2023-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS74 KMEG 191633
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1033 AM CST Thu Jan 19 2023

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>055-192300-
/O.NEW.KMEG.WI.Y.0002.230119T1633Z-230119T2300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, and Decaturville
1033 AM CST Thu Jan 19 2023

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* WHAT...West winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of East Arkansas, the Missouri Bootheel, and 
  West Tennessee.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
811 
WWUS74 KMEG 191943
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
143 PM CST Thu Jan 19 2023

ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>055-192045-
/O.CAN.KMEG.WI.Y.0002.000000T0000Z-230119T2300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, and Decaturville
143 PM CST Thu Jan 19 2023

...WIND ADVISORY IS CANCELLED...

Winds have decreased and fallen below advisory criteria across 
portions of the Mid-South. Thus, the Wind Advisory has been 
cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:15 AM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Jan 19, 5:15 AM CST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
515 AM CST Thu Jan 19 2023

...New AVIATION...

.SYNOPSIS...
Issued at 300 AM CST Thu Jan 19 2023

A cool and breezy day expected across the Mid South with sunny
conditions. Expect dry and cool conditions for the next few days
before rain chances increase on Saturday night into Sunday.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 300 AM CST Thu Jan 19 2023

Much cooler temperatures can be expected today as that cold front
that brought us rain has moved through the region. Today will be
breezy as we should see full sun and mixing that will allow winds
to become elevated. Have decided not to issue a Wind Advisory,
will allow the day shift to assess the situation to see if one is
needed mainly for the northern portions of the forecast area this
afternoon. Tonight we should be down into the 30s and daytime
high Friday and Saturday will be in the 40s...so we are back to
more appropriate temperatures for January. Our next upper low will
take a more southerly track, lifting from the southern plains
into the Ozarks Saturday night. This system will bring showers
over the weekend, but little to no severe weather threat as we
will be in on the northside of the warm front. We will still have
a fairly active pattern but it seems as the trend could be for
systems to be a little bit further south than the last few. This
would create some interesting differences in guidance for next
week. The GFS is warmer with a more northern track with a midweek
system while the ECMWF is colder and more south. That could be the
difference in a cold rain and some wintry precip. We will have to
continue to watch trends over the next several days.

&&

.AVIATION...
(12Z TAFS)
Issued at 453 AM CST Thu Jan 19 2023

VFR conditions expected to prevail through the period. Winds are
elevated from the WSW and will continue to increase in speed and
veer NNW by the end of the period. Gusty conditions are expected
during the day today, around 30kts, and will begin to slow shortly
after sunset and continue to go light and variable in the
overnight hours. High clouds are expected today, but nothing
below 25,000ft, therefore no visibility or ceilings expected.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...MJH
AVIATION...DNM
Hazardous weather outlook, Jan 19, 5:29 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
529 AM CST Thu Jan 19 2023

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-201330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
529 AM CST Thu Jan 19 2023

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Tennessee, 2023Wind Advisories in Arkansas, 2023Wind Advisories in Missouri, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.